Evening all, I'm new to the forum so apolgies if I get anything wrong in the way I'm supposed to post.
I am a 35 year old woman. I'm married to a ADHD man, and we have a gorgeous NT son, who is 4. I was diagnosed with ADHD 18 months ago and then ASD (specifically Asperger's Syndrome) 12 months ago. I live in the UK.
I was initially prescribed methylphenidate (Concerta) for my ADHD but the stimulant made me suicidal, and caused serious issues with fatigue and a foul temper. I stopped taking it pretty quickly and the effect disappeared. It was recommended that I try Strattera instead and have been taking 40mg for just under two months. The dose is low, because I have a history of being very sensitve to anything that effects brain chemistry (so alcholol, caffiene, anti-depressants, sedatives and general aneasthetics).
For the most part it has helped; the constant anxiety I used to feel has just gone, and I haven't slept this well in . . .well ...ever. However I've also noticed a down turn in my mood again and given how bad I got on the methylphenidate I'm worried that it's going to get worse. From what I've read though, it's not uncommon to have this in the first few months of taking Strattera and I've been told that it will go away as I get used to the drug.
Does anyone else have experience of this?
(I also have a underactive thyroid and take 100mg of Levothyroxine daily).